Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 391, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 22, 2003, 7:19 AM CDT for Fayette County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 7:19 AM CDT (12:19 UTC)
- Expired
- Jul 22, 2003, 7:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Fayette County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -198 m²/s²
- 0-3 km storm-relative helicity
- -146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 221219
SVRMEM
TNC047-221245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
719 AM CDT TUE JUL 22 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 745 AM CDT.
* AT 714 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM 7 MILES NORTH OF OAKLAND TO 16 MILES SOUTH OF
ROSSVILLE...MOVING EAST AT 65 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 745 AM CDT INCLUDE...
WILLISTON...SOMERVILLE...
LA GRANGE...
LAGRANGE...
.THIS IS A VERY DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS SHELBY COUNTY. SEEK SHELTER
IMMEDIATELY IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING
WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.
.DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3533 8959 3534 8921 3521 8919 3499 8921
3499 8956
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 22, 3:00 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 AM CDT TUE JUL 22 2003 FRONTAL BOUNDARY EXTENDS ALONG THE OHIO VALLEY THROUGH NORTHWEST TENNESSEE INTO EASTERN OKLAHOMA. SOME SHOWERS ACTIVITY CURRENTLY IN NORTHEAST ARKANSAS WITH STRONGER STORMS IN NORTH CENTRAL AND NORTHWEST SECTIONS OF THE STATE. SHORTWAVE SHOULD MOVE INTO REGION TODAY AND EVENTUALLY MAKE ITS WAY OUT BY WEDNESDAY MORNING. BEST CHANCE OF RAIN SHOULD BE SOUTH OF THE FRONT SO WENT WITH LIKELY POPS IN NORTHERN HALF AND CATEGORICAL POPS IN THE SOUTH. SPC STILL HAS SLIGHT RISK FOR SOUTHERN HALF OF FORECAST AREA. CURRENT FORECAST HAS MENTION OF SEVERE WEATHER SO SEE NO REASON TO REMOVE THAT WORDING. WITH SHORTWAVE STILL AROUND TONIGHT...OPTED TO INCLUDE SLIGHT CHANCE POPS IN NORTHERN TWO-THIRDS OF FORECAST AREA AND CHANCE POPS IN SOUTH. KEPT SLIGHT CHANCE POPS IN EXTREME SOUTHEAST COUNTIES FOR WEDNESDAY MORNING. PRELIMINARY NUMBERS MEM 84/67/84/65/88 821 MKL 81/63/81/60/85 722 JBR 83/65/83/62/88 621 TUP 85/67/84/62/87 942 .MEG...NONE.
Hazardous weather outlook, Jul 22, 3:42 AM CDT, 3 hours 37 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-230845- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MUCH OF EAST ARKANSAS...SOUTHERN SECTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. A COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND TONIGHT BRINGING THUNDERSTORMS TO THE REGION. SOME OF THE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 22, 6:21 AM CDT, 58 minutes before
TNZ049-088-221215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 621 AM CDT TUE JUL 22 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY AND TIPTON COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED 20 MILES WEST OF DOWNTOWN MEMPHIS AT 621 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES OF BARTLETT...COVINGTON...GERMANTOWN AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 36 min |
| Jul 22, 6:29 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 46 min |
| Jul 22, 6:46 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 44 min |
| Jul 22, 6:49 AM CDT | Severe Thunderstorm Warning | MEG | McNairy | 26 min |
| Jul 22, 7:04 AM CDT | Severe Thunderstorm Warning | MEG | Hardin | 41 min |
| Jul 22, 7:16 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 14 min |
| Jul 22, 7:30 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 45 min |
| Jul 22, 7:43 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 17 min |
| Jul 22, 7:53 AM CDT | Severe Thunderstorm Warning | MEG | McNairy | 52 min |
| Jul 22, 8:06 AM CDT | Severe Thunderstorm Warning | MEG | Hardin | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.